What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Aug 7, 2:52 PM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 7, 2:52 PM EST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
352 PM EDT Wed Aug 7 2019
.SYNOPSIS...
Showers and possibly a thunderstorm or two will continue overnight,
along with the potential for heavy rainfall. Showers and a few
thunderstorms are expected again Thursday before cooler and drier
weather moves into the North Country for the weekend.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
As of 350 PM EDT Wednesday...Active weather expected to continue
through this evening. A Severe Thunderstorm Watch remain in effect
for Rutland and Windsor Counties in south central Vermont until 9
pm. Strong to damaging winds, heavy rainfall, and perhaps some small
hail are the primary concerns.
A large upper trough is currently poised just to our west, with a
couple of vigorous shortwaves rotating into the Northeast at this
hour. The second of these vorts combined with CAPE values of 1500-
2000 J/kg has allowed numerous showers and thunderstorms to develop,
particularly to our south. Things have been a bit slower to develop
over our forecast area owing to this morning's cloud cover, more
marginal lapse rates, and the increased distance from the dynamics
associated with the shortwave currently over western NY. However,
expect coverage to increase through the remainder of the afternoon
as we see continued heating due to breaks in the cloud cover and the
approach of the shortwave. Shear is somewhat limited at only 25-30
kt, but very steep low level lapse rates indicate the potential for
gusty/damaging winds with any organized convection. The other
concern will be the potential for very heavy rainfall, with PWATs
1.5-2.0 inches and warm cloud depths 9-11 kft. While northern areas,
in particular northern NY, have a lesser chance to see severe
thunderstorms (less shear and instability), these areas will need
to be monitored for flooding potential as the NY shortwave will lift
into northern NY and pivot as it moves eastward this evening.
Regardless, this will keep showers/thunderstorms ongoing into the
overnight hours. Once the vort goes by, a cold front currently
positioned along the St Lawrence Valley, will move eastward,
ushering in drier air in its wake late tonight into early Thursday.
Therefore, anticipate precipitation to end from west to east well
after midnight tonight, lingering through tomorrow morning across
eastern VT as a weak wave will traverse along the aforementioned cold
front. Thereafter, we will see a lull in shower/thunderstorm
coverage as drier air works into the region. However, another cold
front will cross the region late Thursday afternoon/evening,
bringing another round of showers and thunderstorms to the region.
Neither instability nor shear are too impressive tomorrow, and
frontal passage will occur after peak heating, so don't anticipate
more than just run-of-the-mill thunderstorms with the frontal
passage. Showers will come to an end after midnight Thursday night
with just a few mountain showers continuing thereafter.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
As of 350 PM EDT Wednesday...Surface cold front will be east of the
forecast area by Friday morning with surface high pressure building
into the western Great Lakes but aloft a closed upper low will be
digging southward into central Quebec. Shortwave energy rounding the
base of the trough will support the idea of scattered showers as low
level lapse rate steepen with the best chance for showers being
across northern areas during the mid-day through evening hours and
only isolated showers possible Friday night. Temps will be
noticeably cooler with highs mainly in the mid 70s and lows in the
50s.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 350 PM EDT Wednesday...As the aforementioned upper low
continues to slowly track eastward across Quebec Saturday,
additional shortwave energy clipping the international border will
continue to provide the threat for showers across our northern zones
Saturday. Pretty cold core low with 500mb temps under the center
around -22C which could support some small hail in any convection
that does develop, but not seeing much in the way in surface
instability though so that threat should be low. Sunday, the low
shifts offshore and the North Country will be under a brief ridge of
high pressure with drier conditions and seasonal temperatures in the
70s.
For Sunday night into the beginning of next week models differ on
the timing of another upper low following on the heals of the
previous on tracking southeastward through southern Canada. The GFS
is a faster/more progressive solution with the trough passage Sunday
night into Monday, while the ECMWF offers a more northern and slower
track with less chances for precip and a later time of arrival. A
general blend will offer a chance of showers through the period,
with high pressure returning for Tuesday.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
Through 18Z Thursday...Overall looking at VFR and MVFR
conditions through the period. However, the weather will likely
turn more active this afternoon and evening as the threat for
thunderstorms will exist for most locations between 20z and 02z.
Heavy rainfall, gusty winds, and small hail will be possible at
all locations except KMSS, which will be northwest of the more
active weather. Expect IFR conditions in the vicinity of the the
thunderstorms. Plenty of moisture will linger after 00z along
with some showers and MVFR/IFR conditions are expected through
the remainder of the period. Winds will generally be under 10
knots through the period, but will be gusty near any
thunderstorms.
Outlook...
Thursday Night: VFR. Chance SHRA, Slight chance TSRA.
Friday: VFR. Chance SHRA, Slight chance TSRA.
Friday Night: VFR. Slight chance SHRA.
Saturday: VFR. Slight chance SHRA.
Saturday Night: VFR. Slight chance SHRA.
Sunday: VFR. Slight chance SHRA.
Sunday Night: Mainly VFR, with local MVFR possible. Slight chance
SHRA.
Monday: Mainly VFR, with local MVFR possible. Chance SHRA.
&&
.MARINE...
The threat for strong to severe thunderstorms continues through
this evening across a good part of the North Country. These
storms could impact Lake Champlain in two different ways. First
we are expecting showers and thunderstorms to move northeast
across Lake Champlain through 9 pm. Any thunderstorms will have
the potential to produce gusty winds, small hail, and very
heavy downpours. Anyone planning to head out to Lake Champlain
this afternoon or evening should stay weather aware and keep up
to date on the latest forecasts and statements related to the
storm threat. And as storms approach, seek safe harbor
immediately.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.
&&
SYNOPSIS...Hastings
NEAR TERM...Hastings
SHORT TERM...Lahiff
LONG TERM...Lahiff
AVIATION...Hastings
MARINE...Evenson/Hastings
Hazardous weather outlook, Aug 7, 1:27 PM EST, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
227 PM EDT Wed Aug 7 2019
NYZ026>031-034-035-087-VTZ001>010-016>018-081830-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Eastern Franklin-
Eastern Chittenden-Eastern Addison-
227 PM EDT Wed Aug 7 2019
This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont and northwest Vermont.
.DAY ONE...This afternoon and tonight.
An active period of weather is expected this afternoon and tonight
across the North Country as showers and thunderstorms become
widespread across the area. Showers and storms over northeast New
York and northwest Vermont will have the potential to produce heavy
downpours and localized flooding. Meanwhile across central and
southern Vermont thunderstorms will have the potential to produce
gusty winds, small hail, and heavy downpours. Showers and a few
thunderstorms will be possible on Thursday before cooler and drier
weather moves into the North Country for the weekend.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VTZ011-012-019-081830-
Western Rutland-Windsor-Eastern Rutland-
227 PM EDT Wed Aug 7 2019
...SEVERE THUNDERSTORM WATCH 561 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southern Vermont.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 7, 2:37 PM EST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Burlington VT
337 PM EDT Wed Aug 7 2019
VTZ012-019-072030-
Eastern Rutland-Windsor-
337 PM EDT Wed Aug 7 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RUTLAND AND
SOUTHWESTERN WINDSOR COUNTIES...
At 335 PM EDT, a strong thunderstorm with very heavy rainfall was
located near Ludlow, moving northeast at 20 mph. This storm has
produced 1.67 near Ludlow in 45 minutes.
Locations impacted include...
Chester, Woodstock, Ludlow, Cavendish, Andover, Weston, Ludlow
Village, Perkinsville Village, Reading, Baltimore, Weathersfield,
West Windsor, Windsor, Mount Holly, Mount Tabor, Plymouth, Hartland,
Perkinsville, Felchville and Brownsville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4326 7280 4326 7282 4330 7282 4330 7293
4357 7254 4342 7240 4324 7276
TIME...MOT...LOC 1935Z 234DEG 16KT 4335 7272Local storm report, Aug 7, 2:50 PM EST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
350 PM EDT WED AUG 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG CROWN POINT 43.95N 73.44W
08/06/2019 ESSEX NY FIRE DEPT/RESCUE
DELAYED REPORT, TIME ESTIMATED BY RADAR. FIRE CHIEF
REPORTS SEVERAL DOWNED TREES ON CARS, ROADS, AND
POWERLINES ALONG FACTORYVILLE RD. FISHERMAN'S COVE,
WHITE CHURCH RD. AND RUSSELL ST.
&&
EVENT NUMBER BTV1901557
HAYNESSpecial weather statement, Aug 7, 3:11 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Burlington VT
411 PM EDT Wed Aug 7 2019
NYZ028-031-034-035-072115-
Eastern Clinton-Western Essex-Eastern Essex-Western Clinton-
411 PM EDT Wed Aug 7 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLINTON AND
NORTHEASTERN ESSEX COUNTIES...
At 410 PM EDT, a strong thunderstorm was located near Keeseville,
moving north at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Plattsburgh, Plattsburgh International Airport, Peru, Schuyler Falls,
Peasleeville, Keeseville, Port Kent, South Plattsburgh, Valcour
Island, Spoon Bay, Cumberland Bay, Morrisonville, Cadyville, Ausable
Point, Day Point, Smuggler Harbor, Clintonville, Harkness, Ausable
Chasm and Tiger Point.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4444 7341 4441 7359 4469 7376 4473 7339
TIME...MOT...LOC 2010Z 171DEG 10KT 4445 7353
Neiles
Special weather statement, Aug 7, 4:19 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Burlington VT
519 PM EDT Wed Aug 7 2019
VTZ003-006>008-010-072215-
Caledonia-Washington-Orleans-Lamoille-Orange-
519 PM EDT Wed Aug 7 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LAMOILLE...SOUTHWESTERN
CALEDONIA...NORTH CENTRAL ORANGE...SOUTHERN ORLEANS AND CENTRAL
WASHINGTON COUNTIES...
At 518 PM EDT, a couple strong thunderstorm was located over Barre
and another over Montpelier, moving north at 30 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Barre, Montpelier, Morrisville, Calais, Plainfield, Orange, Stannard,
Stowe, Hardwick, Websterville, East Montpelier, Marshfield Village,
Berlin, Wolcott, Groton, Greensboro Bend, Worcester, Middlesex,
Marshfield and Cabot Village.
LAT...LON 4408 7241 4414 7265 4459 7282 4460 7207
4421 7223
TIME...MOT...LOC 2118Z 200DEG 26KT 4419 7250
Haynes